Hail, Maverick
- When
- April 29, 9:53 PM CST to 10:05 PM CST
- Where
- Maverick County, Quemado to 3 mi SE of Quemado
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.950, -100.630
A severe thunderstorm produced hail in Maverick County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A severe thunderstorm produced hail in Maverick County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 29, 6:59 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 759 PM CDT SUN APR 29 2007 .UPDATE... HAVE UPDATED THE FORECASTS TO INCLUDE TORNADO WATCH 200 FOR WESTERN AREAS OF SOUTH CENTRAL TEXAS. CONVECTIVE PARAMETERS SUGGEST AN MCS WILL ORGANIZE AS THUNDERSTORMS COME OFF THE SIERRA MADRE THEN CROSS THE RIO GRANDE AND MOVE INTO SOUTH CENTRAL TEXAS. HAVE ALSO ADDED MENTION OF SEVERE AND LOCALLY HEAVY RAINFALL FOR AREAS AROUND THE I-35 CORRIDOR FOR LATER TONIGHT SHOULD MCS HOLD TOGETHER. HAVE ADDED MENTION OF SEVERE TO THE ALREADY MENTIONED LOCALLY HEAVY RAINFALL FOR MONDAY AND MONDAY NIGHT AS UPPER LOW MOVES THROUGH. FLASH FLOOD WATCH MAY HAVE TO BE EXTENDED INTO THOSE PERIODS AS WELL AS EXTENDED FURTHER EAST. FINALLY, HAVE LOWERED POPS FOR THIS EVENING IN THE EAST. OTHERWISE, ONGOING FORECAST GENERALLY ON TRACK WITH ONLY OTHER CHANGES TO THE SENSIBLE WEATHER GRIDS FOR TONIGHT. && .PREV DISCUSSION... /ISSUED 627 PM CDT SUN APR 29 2007/ AVIATION... ISOLATED TO SCATTERED CONVECTION ASSOCIATED WITH THE SEA BREEZE WILL IMPACT THE I-35 TAF SITES OF KHYI AND KAUS FROM 00Z TO 02Z. THIS ACTIVITY WILL WEAKEN AFTER 01Z AS IT MOVES NORTHWARD. IFR/MVFR CONDITIONS WILL OCCUR IN THE VICINITY OF THIS ACTIVITY. ISOLATED STRONG STORMS OVER NORTHERN MEXICO AND ALONG THE EASTERN SLOPES OF THE SIERRA MADRE ARE ASSOCIATED WITH AN UPPER LOW PRESSURE SYSTEM CENTERED NEAR KELP. THESE STORMS WILL MOVE EAST AND IMPACT KDRT FROM 03Z TO 05Z. A MESOSCALE CONVECTIVE COMPLEX IS EXPECTED TO EVOLVE OVER NORTHERN MEXICO THIS EVENING. THIS COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SLOWLY MOVE EASTWARD ACROSS SOUTH CENTRAL TEXAS OVERNIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE I-35 TAF SITES AFTER 09Z. ONCE AGAIN IFR/MVFR CONDITIONS WILL OCCUR WITH THE PASSAGE OF THESE STORMS. THERE WILL BE A LULL IN THE CONVECTION MONDAY MORNING. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON AS THE UPPER LEVEL STORM SYSTEM MOVES EAST ACROSS CENTRAL TEXAS. PREV DISCUSSION... /ISSUED 418 PM CDT SUN APR 29 2007/ DISCUSSION... THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS FORECAST TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO BRING A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS. FORECASTS SHOW 500 HPA LOW OVER NORTH CENTRAL MEXICO AND THE SOUTHWEST U.S. THIS AFTERNOON MOVING ACROSS THE BIG BEND TONIGHT AND TO NORTH TEXAS ON MONDAY AND MONDAY NIGHT. WITH LOW LIFTING NORTHEAST ACROSS THE BIG BEND TONIGHT...THE THREAT OF HEAVY RAIN WILL CONTINUE OVER THE WEST PART OF SOUTH CENTRAL TEXAS TONIGHT...SO INDICATED A FLASH FLOOD WATCH FOR TONIGHT THROUGH NOON MONDAY. FOR THE REST OF THE CWA INDICATED SPECIAL WEATHER STATEMENT WITH INCREASING RAIN CHANCES. SHOWED GOOD CHANCE OF RAIN THROUGH MONDAY AND MONDAY NIGHT TO TUESDAY MORNING...WITH LOCALLY HEAVY RAIN POSSIBLE. FINAL WAVE OF POTENTIAL RAIN MAKING PROCESSES STILL SHOWS WITH WEAK 700 TO 300 HPA TROF OVER AREA TUESDAY MORNING. MOMENTUM OF WEATHER SYSTEMS COMING FROM THE WEST AND S/W TROFS TO THE NORTH ARE EXPECTED TO CARRY THE 500 HPA LOW NORTHEAST OF THE AREA TUESDAY AFTERNOON. AS A RESULT RAIN CHANCES MAY SLOWLY DECREASE FROM THE WEST TUESDAY AFTERNOON AND EVENING. FOR WEDNESDAY...FORECASTS SHOW SHORT LIVED AND FRAGILE RIDGE ALOFT OVER THE AREA...THEN WEAKENING LATE WEDNESDAY AND WEDNESDAY NIGHT. AS A RESULT SHOWED CHANCES OF SHOWERS OR THUNDERSTORMS INCREASING AGAIN WEDNESDAY NIGHT AND THURSDAY...AS ANOTHER WEATHER SYSTEM COMES IN FROM THE WEST... BRINGING A CHANCE OF SHOWERS TO SOUTH CENTRAL TEXAS AGAIN FOR WED NIGHT AND THURSDAY. AS THIS FASTER PACED SYSTEM MOVES OFF TO THE EAST FRIDAY...DECREASING RAIN CHANCES SHOW UP AGAIN. SOMETIME NEXT WEEKEND INCREASING MOISTURE IS FORECAST...IN ADVANCE OF A BIGGER SCALE SPRING STORM SYSTEM THAT COULD BRING ANOTHER RAIN/WEATHER EVENT...WITH SHOWERS AND THUNDERSTORMS...SOMEWHERE IN A WINDOW FROM MAY 6TH OR 7TH TO MAY 9TH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 79 65 81 68 / 60 60 60 50 30 AUSTIN BERGSTROM INTL AIRPORT 66 79 65 82 66 / 60 60 60 50 30 DEL RIO INTL AIRPORT 64 79 68 89 69 / 90 60 40 20 10 SAN ANTONIO INTL AIRPORT 67 79 67 83 67 / 60 60 60 50 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE... ZAVALA. && 04/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 815 PM CDT SUN APR 29 2007 TXZ171>173-188>194-205>209-220>225-301100- LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- 815 PM CDT SUN APR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE BIG BEND WILL DRIFT SLOWLY EASTWARD THROUGH THE NEXT TWO DAYS. THE SYSTEM WILL PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING BECOMING MORE NUMEROUS OVERNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS ON MONDAY...DECREASING SLIGHTLY IN COVERAGE BY TUESDAY. THERE WILL BE A CHANCE FOR ISOLATED SEVERE STORMS BOTH DAYS ALONG WITH A THREAT OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183>185-202-203-217-218-228-301100- VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 815 PM CDT SUN APR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM THIS EVENING THROUGH MONDAY MORNING... AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE BIG BEND WILL DRIFT SLOWLY EASTWARD THROUGH THE NEXT TWO DAYS. THE SYSTEM WILL PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING BECOMING MORE NUMEROUS OVERNIGHT. SOME OF THE STORMS TONIGHT WILL BE SEVERE AND WILL ALSO PRODUCE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS ON MONDAY...DECREASING SLIGHTLY IN COVERAGE BY TUESDAY. THERE WILL BE A CHANCE FOR ISOLATED SEVERE STORMS BOTH DAYS ALONG WITH A THREAT OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TXZ186-187-204-219-301100- KERR-BANDERA-MEDINA-FRIO- 815 PM CDT SUN APR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE BIG BEND WILL DRIFT SLOWLY EASTWARD THROUGH THE NEXT TWO DAYS. THE SYSTEM WILL PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING BECOMING MORE NUMEROUS OVERNIGHT. SOME OF THE STORMS TONIGHT WILL BE SEVERE AND WILL ALSO PRODUCE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS ON MONDAY...DECREASING SLIGHTLY IN COVERAGE BY TUESDAY. THERE WILL BE A CHANCE FOR ISOLATED SEVERE STORMS BOTH DAYS ALONG WITH A THREAT OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 535 PM CDT SUN APR 29 2007 TXZ183-300000- VAL VERDE- INCLUDING THE CITY OF...DEL RIO 535 PM CDT SUN APR 29 2007 ...TORNADO WATCH 198 IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG TO SEVERE THUNDERSTORM LOCATED IN MEXICO 40 TO 50 MILES SOUTH OF DRYDEN. MOVEMENT WAS EAST AT 15 MPH. THIS STORM WILL CROSS THE BORDER BETWEEN 7 AND 8 PM...MOVING EAST ACROSS LAKE AMISTAD. STRONG WINDS...DANGEROUS LIGHTNING AND HAIL WILL LIKELY ACCOMPANY THIS STORM. INTERESTS IN THE LAKE AMISTAD AREA SHOULD KEEP A WARY WEATHER EYE TO THE WEST. BOATERS ARE ADVISED TO SEEK SAFE HARBOR NOW WITH THE APPROACH OF THIS STRONG THUNDERSTORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 PM CDT SUN APR 29 2007 TXZ183-300100- VAL VERDE- INCLUDING THE CITY OF...DEL RIO 633 PM CDT SUN APR 29 2007 ...TORNADO WATCH 198 IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM CROSSING THE RIO GRANDE RIVER IN THE VICINITY OF LANGTRY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 50 MPH...PEA TO MARBLE SIZED HAIL AND DANGEROUS LIGHTNING. LOCALLY HEAVY RAINFALL MAY ALSO CAUSE BRIEF STREET FLOODING IN LANGTRY. MOVEMENT WAS EAST NORTHEAST AT 15 TO 20 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 950 PM CDT SUN APR 29 2007 TXZ183-202-217-300400- VAL VERDE-KINNEY-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS 950 PM CDT SUN APR 29 2007 ...A SEVERE THUNDERSTORM IN MEXICO CAPABLE OF PRODUCING A TORNADO APPROACHING THE RIO GRANDE NEAR QUEMADO... A SEVERE THUNDERSTORM LOCATED IN MEXICO ABOUT 25 MILES WEST OF QUEMADO WAS MOVING GENERALLY EASTWARD AT ABOUT 20 MPH. THIS STORM CONTAINS VERY LARGE HAIL...POSSIBLE DAMAGING WINDS AND IS CAPABLE OF PRODUCING A TORNADO. THIS STORM WILL LIKELY CROSS THE RIO GRANDE NEAR OR JUST NORTH OF QUEMADO BETWEEN 1030 PM AND 11 PM. PERSONS IN THE PATH OF THIS STORM SHOULD BE PREPARED TO TAKE SHELTER WHEN A WARNING IS ISSUED FOR THIS STORM.
The Laughlin AFB radar (KDFX), 49 km away, was scanning. The volume nearest the first event began at 03:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27729.